Continuity of halo functions associated to homothecy invariant density bases

Volume 134 / 2014

Oleksandra Beznosova, Paul Hagelstein Colloquium Mathematicum 134 (2014), 235-243 MSC: Primary 42B25. DOI: 10.4064/cm134-2-7

Abstract

Let $\mathcal{B}$ be a collection of bounded open sets in $\mathbb{R}^{n}$ such that, for any $x \in \mathbb{R}^{n}$, there exists a set $U \in \mathcal{B}$ of arbitrarily small diameter containing $x$. The collection $\mathcal{B}$ is said to be a density basis provided that, given a measurable set $A \subset \mathbb{R}^{n}$, for a.e. $x \in \mathbb{R}^{n}$ we have $$ \lim_{k \rightarrow \infty}\frac{1}{|R_{k}|}\int_{R_{k}}\chi_{A} = \chi_{A}(x) $$ for any sequence $\{R_{k}\}$ of sets in $\mathcal{B}$ containing $x$ whose diameters tend to 0. The geometric maximal operator $M_{\mathcal{B}}$ associated to $\mathcal{B}$ is defined on $L^{1}(\mathbb{R}^n)$ by \[ M_{\mathcal{B}}f(x) = \sup_{x \in R \in \mathcal{B}}\frac{1}{|R|}\int_{R}|f|. \] The halo function $\phi$ of $\mathcal{B}$ is defined on $(1,\infty)$ by $$ \phi(u) = \sup \left\{\frac{1}{|A|}\left|\left\{x \in \mathbb{R}^{n} : M_{\mathcal{B}}\chi_{A}(x) > \frac{1}{u}\right\}\right| : 0 < |A| < \infty\right\} $$ and on $[0,1]$ by $\phi(u) = u$. It is shown that the halo function associated to any homothecy invariant density basis is a continuous function on $(1,\infty)$. However, an example of a homothecy invariant density basis is provided such that the associated halo function is not continuous at 1.

Authors

  • Oleksandra BeznosovaDepartment of Mathematics
    Baylor University
    Waco, TX 76798, U.S.A.
    e-mail
  • Paul HagelsteinDepartment of Mathematics
    Baylor University
    Waco, TX 76798, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image